Facebook Pixel
EmpowHER Guest

Osteoporosis fracture, or Muscle pull? 21 years old with Osteoporosis.

By Anonymous December 3, 2013 - 9:56am
Rate This

I'm 21 years-old and have Osteoporosis (long story). I was diagnosed a few years ago.
I often do weight training exercises that are an hour long 3-5 days a week. Recently (about 3 weeks ago), I received an injection called Lupron Depot for Endometriosis. My doctor insisted that I receive it right away and did not inform me that it is not advised for those with Osteoporosis. She felt the benefits outweighed the risks (though with all of the side effects I've been experiencing, I do not agree). Since the injection, I have felt like my ankle is sort of "disconnecting" as I step off my curb to leave my house. It leaves me with pain.

Yesterday, I was doing my usual weight-training routine and I suddenly had one of the worse pains I've ever felt throughout my neck and arm. It left me laying on the floor for 20 minutes unable to move or lift my head or arm. I was finally able to get up (through screams and struggling) I was home alone. Once I was up I realized moving my head was painful, it hurt to swallow, and I also felt it was hard to swallow..like I was salvating more than usual. Opening my mouth to talk was also painful. I took one of my 500 mg naproxens and it took the edge off of the pain. I laid it bed the rest of the day. That night I began experiencing pain in the center of my back, and even in my tail bone (which I didn't injure). My arm would randomly feel tingly and my leg would hurt. On a scale of 1-10 the tailbone pain was about a 7.5. It was hard to fall asleep, but I finally did. This morning I would up, and the pain is still there. Moving my beck hurts..but now it hurts more in the center of my back, and my tail bone more than my bneck. I try to avoid going to the doctor simply because I already have a lot of medical bills.
I was advised to be on Osteoporosis medication last year, but turned it down because the risks and side effects are awful-- I tried one and it made me extremely ill. I currently only take calcium supplements because I do not think Osteoporosis medication is safe.
I'm worried I may have a fracture.

Add a Comment3 Comments

EmpowHER Guest

Hi Anon,

Glad you went to see your doctor.



December 4, 2013 - 7:36am
EmpowHER Guest

Hi Anon,


Welcome to EmpowHER and thanks for coming to us for support.  Sorry to hear how you feel.  Definitely, Osteoporosis in it’s early stages might not cause any sympotms.  But, once the bones start weakening that can cause fractures.  In which back pain can be one of the symptoms. I know you are trying to avoid another medical bill, but it is important to be seen by a doctor and you might need imaging test done to know if you are have bone fractures. 

I’ve included a link on Osteoporosis, hope this was helpful?





December 3, 2013 - 11:15am
EmpowHER Guest
Anonymous (reply to Anonymous)

Hi Daisy!
Thanks for your response. I went to the doctor, and had to get x-rays. Am awaiting the results, which she said could take a few hours.
She said if it's a muscle sprain she will put me on muscle relaxers and naprosyn. If it's a fracture she will send me to an orthopedic specialist.
And I guess now I just have to wait.

December 3, 2013 - 3:40pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Osteoporosis Guide


Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!